Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffer from CPOD and BP. Taking ventolin and lisinopril. Suggest better medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
i suffer from cpod stage4 and blood pressure. My present medication is ventolin and lisinopril 5mg. i think my condition could be improved with better medication
Posted Sun, 23 Jun 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

COPD consist of two conditions though some persons have both. The two conditions that make up COPD are chronic bronchitis and emphysema.
Chronic bronchitis refers to the presence of a chronic productive cough for at least 3 months of two subsequent years and emphysema refers to enlargement of the airways of the lungs.

I agree with you that , if ventolin is the only medication that you have been given for your COPD that your health could be improved with additional medication.

Ventolin is a short acting beta agonist, it reopens the airways.Also called bronchodilators because they dilate the airways.

Persons with stage 4 COPD are normally given long acting bronchodilators, inhaled steroids, oxygen if needed. It is also important to reduce any risks by smoking cessation and influenza vaccine.
There are also newer medications that are recommended that reduce the inflammtion in the lung, they are called phosphodiesterase inhibitors.

If the blood pressure is not controlled , then it would also cause prooblems in terms of stressing the heart. There are different categories of blood pressure medication.

You may want to consider speaking to your doctor about the present medications that you are using and if any additional medications can be used to improve your quality of life.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor